MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC7070-01
Medical Device Problem Codes Arcing (2583); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an ent procedure, the procise coblator wand did not ablate and sparked.The procedure was resumed after a significant delay, using an equivalent sn back-up.The patient was fine.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.An image evaluation was performed and found the device tip with the tubbing next to it.The ablation and sparked failures could not be confirmed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.The electrode is damaged from use.The top portion of the electrode is folded over the rest of the electrode, bending it.A functional evaluation of the device found that the opened device was tested and plugged into the controller and registered settings (7,3).The wand can activate coag as normal, but activating coblation causes the tip to only flicker output due to its damaged electrode.No sparks occurred in testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with an electrical component failure.Factors that could have contributed to the failure include saline ingress, damage to the tip due to contact with metal objects while activating the wand, or a short.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PROCISE LW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23641148
Report Number3006524618-2025-00667
Device Sequence Number21278471
Product Code GEI
UDI-Device Identifier00817470000443
UDI-Public00817470000443
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEIC7070-01
Device Lot Number2158047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/26/2025
03/23/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/30/2025
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown